Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What is the cause for diarrhea, unsteady feet and mental fog after gall bladder surgery?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5580 Questions
My husband had gallbladder surgery on the 6th of December. Still does not have an appetite. Anything he puts in he has diarrhea. Not steady on his feet. Has a mental fog about him. Any suggestions or thoughts about the situation he is in. His surgeon's response was take a shower you will feel better.
Posted Mon, 6 Jan 2014 in Liver and Gall Bladder
Answered by Dr. Ivan R. Rommstein 30 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: This is still an early postoperative period and certain digestion difficulties are expected. It takes 3-4 weeks till digestion stabilize and he should be patient bit more. Till that,he should eat more frequently,but smaller meals. Avoid alcohol, coffee, fatty food,spicy food and food that makes him bloated. He should drink plenty of fluids. It is important not to starve,even if there is bad apetite. His neurologic symptoms may be related to anasthesia and this is also commonly seen. He should regulate his blood pressure and blood sugar precisely and check his red blood count. If his symptoms persists for 3-4 weeks,he should have neurologic work up since some other surgery-not related disorders may be considered. But I think it will pass spontaneously in short time. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor